How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board Certified MD
Category: Neurology
Satisfied Customers: 63757
Experience:  Internal medicine doctor, diagnose and treat neurology patients, many years
24257177
Type Your Neurology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

Son involved in motor vehicle accident - has axonal damage.

Customer Question

son involved in motor vehicle accident - has axonal damage. suffers with mood swings and cannotbwalk. any assistance.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: happened 7 years ago. only medication is to prevent epilipsy.
JA: Your nerves are the communications system for your body so you are doing the right thing consulting our Expert about anything to do with them. Losing comms is not good.
Customer: any advice
JA: Anything else in your medical history you think the doctor should know?
Customer: has a vp shunt
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Neurologist about your situation and then connect you two.
Submitted: 4 months ago.
Category: Neurology
Expert:  DrThomasMd replied 4 months ago.

Hi

We answer specific questions

What is your question exactly?

Mood swings usually require a mood stablizing medication.

Has he had this/?

What type of doctors are helping him?

Customer: replied 4 months ago.
general practioner
Customer: replied 4 months ago.
what medication can be given to him.
Expert:  DrThomasMd replied 4 months ago.

Go

Not good.

He needs to see a psychiatrist about mood stabilising medication. This might be an SSRI, or an SNRI medicatoin, or a specific mood stabilizing drug, or something else.

It depends on exam and findings.

He should also be working with a physical medicine and rehabilitation specialist, an MD of manual medicine. This doctor will help optimize his physical abilities.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/